MAUDE Adverse Event Report: STRYKER GMBH CENTER SCREW T25 DRIVER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH CENTER SCREW T25 DRIVER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5901-1122
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the surgeon was using the center screw t25 driver (5901-1122) on a large t handle (1101-2100) putting the center screw into the baseplate.While turning in the center screw t25 driver in the center screw the tip of the screw driver broke off in the central screw.The surgeon tried using a burr to remove the broken tip and forceps but was unable to.The center screw t25 driver was no longer needed to complete the surgery and was removed from the consignment set." 30 minutes surgical delay to use a bur to try to get it out of the screw and a vice grip.Event occurred during a primary surgery.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the inspection performed.The device inspection revealed the following: the identification of the returned screwdriver was confirmed based on the catalog # and lot # marked.The tip of the instrument is broken.The detached fragment was not returned.The analysis of the broken surface gives indication of a sudden brittle fracture, most probably resulting from excessive bending and/or torsional load.The instrument surface is discolorized and shows signs of light oxidation, most probably resulting from multiple cycles of sterilization.This gives indication that the screwdriver was heavily used before the breakage occurred.Dimensional and material integrity inspection showed the device to be within specification.Based on investigation, the root cause was attributed to an user related issue.The failure was caused by excessive bending and/or torsional applied to the instrument.It must be noted that there is indication that the device was already worn out, which could have helped causing the breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Event or Problem Description
As reported: "the surgeon was using the center screw t25 driver (5901-1122) on a large t handle (1101-2100) putting the center screw into the baseplate.While turning in the center screw t25 driver in the center screw the tip of the screw driver broke off in the central screw.The surgeon tried using a burr to remove the broken tip and forceps but was unable to.The center screw t25 driver was no longer needed to complete the surgery and was removed from the consignment set.".30 minutes surgical delay to use a bur to try to get it out of the screw and a vice grip.Event occurred during a primary surgery.
 
Additional Manufacturer Narrative
Please note the correction to d9/h3 as the device was not returned for evaluation.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text : device disposition unknown.

Brand Name
CENTER SCREW T25 DRIVER
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16291974
Report Number0008031020-2023-00044
Device Sequence Number6729358
Product Code KWS
UDI-Device Identifier07613327100303
UDI-Public07613327100303
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5901-1122
Device Catalogue Number5901-1122
Device Lot NumberSC27821
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer03/09/2023
06/16/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date04/06/2023
07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown